MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM

SMITHS MEDICAL ASD, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Catalog Number 306501
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the healthcare provider was unable to remove the needle from the catheter due to the catheter sticking upon insertion.To resolve the issue, a 20g iv was used during synchronized cardioversion.The customer states that there was minimal/temporary harm to the patient.No further information available at this time.
 
Additional Manufacturer Narrative
No product sample was received; therefore, visual and functional testing could not be performed.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21160052
Report Number1219611-2025-00001
Device Sequence Number8594635
Product Code FOZ
UDI-Device Identifier10351688071163
UDI-Public(01)10351688071163
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number306501
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/15/2025
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown